U.S. doctors online nowAsk doctors free
ND
A member asked about a 4-year-old female:

my daughter has been on an antibiotic for 9 days now and a rash appeared over night it looks like chicken pox but she has been immunized them?

2 doctor answers3 doctors weighed in
Dr. Amrita Dosanjh
Pediatrics and Pediatric Pulmonology 36 years experience
Mgt: It is still possible to have chickenpox even with the vaccination. I would suggest avoiding all products with aspirin, and seeing your PCP soon. If she has a moderate to severe cough and a varicella rash, I would also suggest a chest radiograph.
Dr. James Ferguson
Pediatrics 46 years experience
2 issues: First, chickenpox has a blister like rash & I assume this is what you are describing.If it is just bumps, it could be an allergic rash from the abx.Second,15% of those given the varicella vaccine are not protected by the first dose,declining to 5% after 2 doses. It sounds like your doc needs to see the rash and confirm what is going on.If she has wild chickenpox she doesn't need the 2nd dose.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.